Bacolofen Withdrawl Concern

I've tooken Bacolofen for 2 weeks now for chronic backpain and I suddenly stopped. Never tried it before. I've had 120MG in total and I suddenly stopped and now I'm having withdrawl symptoms. I also have this weird feeling in my left side of my chest near my heart and my walking is feelingless sometimes. My head and body sometimes twiches and I get wierd feelings up there. Is it serious enough to go to the ER? I don’t have medical insurance at the momment. How long does it take for the withdrawl symptoms to go away? Please help and thank you.

17 Replies

  • Im no doctor and haven't had withdrawal from baclophen but from many other drugs. Most of my drugs the medical professionals have said ease up the dosage and ease down. Depending on what caused you too go off it food you ease down?

    I would contact your pharmacist first, prescribing doctor second and if you feel you need the ER maybe it's best.

  • The potential heart symptom and head twiches made me go off it. I do understand it can take weeks for the drug to work work. But unrelated symptoms to the drug is what I'm starting to worry about. I hope someone else can tell me it'll be ok and this happened to them before.

  • I hope others can weigh in. My heart raced when I used it topically. I'm just concerned for you going cold turkey. Did you reduced it a little before stopping entirely?

  • No I stopped yesterday actually. I only had one 10MG tab left and just wanted the symptoms to go away and just deal with the pain instead. So I took the tab and now I'm here.

  • I would google tappering off Bacofen. There are quite a few experiences mostly tapering at 5mg. Hang in there til you can speak w your doctor or pharmacist.

  • Hi I am taking Baclofen and Pregablin for severe lower back pain. I suddenly stopped the medication as I thought I should not be on meds for ever. 2 days after stopping the meds I could hardly walk, so looks like the Consultant was right - if you want to be pain free take the medication.

    At present I have Sciatica and none of these tablets are touching the pain.

    You should ring your GP about stop taking Pregablin.

    Good luck.

  • Hi. I take 2 different type's of Morphine patches and tablets I also take other meds to. But my gp told me to never stop taking the morphine without his advice as you could be doing yourself damage. The same goes for upping the meds.

  • Dear Singen, Baclofen is an antispasmodic. It is wise to taper down dose to lessen withdrawal symptoms. Maybe your doctor can concur.

    Ask if you could take a dose daily at bedtime for a week. Then every other night. And finally every third night. Then discontinue. I am sorry that you had a rough go. Feel better

  • I am on baclofen, and it's not addictive.

  • It'a been three days now and I'm developing stomach discomfort now. But all other symptoms have almost vanished. Still get twiches over my body.

  • Firstly; what on earth made you stop taking it without clinical advice.

    Respectfully 120mg would not normally be the cause of the symptoms you describe moreover if I were you then I would see your local clinician.

    I take 3,200mg of intrathecal Lioresal Baclofen a day and 3,200mg a day of oral baclofen.

    Correspondingly this gives you an indication of how small your dose was; however you need to see a clinician asap moreover never stop a medication without the supervision of a clinician.

  • I don't have insurance or money and I only had one tab left and felt good. Not so good now. I just cured a recent unknown stomach illness that put me out for 6 months now. I have to deal with this . I don't want anymore of these pills. The side effects and new ailments are not worth the payoff anymore. I'm 19 and I feel like I'm 57 already with all these pills. I wake up with back pain every day for a year and a half now. Laying down, there is pain, standing there is pain, it's just a terrible life that I've developed her

    I never took Bacolofen before. It was the only drug I was taking before any of this started happening. Just when I was getting better too.

  • As you say " I was getting better too" why did you then start taking 60mg a week of Baclofen. When one is getting better your clinician is at best negligent to prescribe another drug; Baclofen was developed firstly by the military as a nerve agent; it was then clinically trialled as a antiseizure drug for people with Epilepsy. It was then developed as a muscle relaxant.

    In my case it's used for my severe spasticity. [ Lioresal Baclofen delivered 24/7 via Intrathecal Baclofen Pump I'm on my 3rd pump now. Last one fitted 2014. A positive side effect is that, with other drugs in combination Oral Baclofen does also help relieve pain ]

    Post brain hemorrhage in 99 that also destroyed part of my Thalamus; Lioresal Baclofen and Oral Baclofen have given relief to my spasticity moreover the Oral to my thalamic pain.

    Respectfully; you need to see a clinician. Then take legal advice with regard to any clinician who puts you on a drug when you were getting better after 18 months of agony.

  • Also I read an account of where this guy took 100MG of Bacolofen and cold turkyed it and it took him MONTHS for the withdrawal symptoms to go away.

  • Respectfully I would doubt 100mg stopped would cause anyone withdrawal symptoms; it could more than likely have been an allergic reaction to the drug itself.

  • It did and it finally the symptoms stopped. That was the only drug I was taking at the time and as soon as I stopped I knew something was wrong. I still get twitching from time to time but not nearly as severe. I'm just glad it is over and from now on I will read every bit of information beyond the label on a drug before I take it.

  • I'm pleased you have resolved the pain issue moreover your fears of withdrawal symptoms associated with Baclofen


You may also like...